MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7098C
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Sweating (2444); Confusion/ Disorientation (2553)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that at 6:42 a.M., he obtained a blood glucose reading of 90 mg/dl on his contour meter.The customer was experiencing symptoms such as confusion and sweating.He ate 2 eggs for breakfast and was still feeling unwell.The customer's wife called paramedics, who ran blood test on their meter and obtained a reading of 59 mg/dl at 7:42 a.M.Paramedics gave strawberry juice and a slice of bread to the customer to increase his blood glucose levels, after which he felt better.At 9:10 a.M., paramedics ran another test on their meter and obtained a reading of 79 mg/dl.The customer was advised to return the test strips for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter and contour test strips from lot # 8bj3b04d for evaluation.An in-house testing was performed using the returned meter with returned test strips, which gave satisfactory performance.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9261736
Report Number1810909-2019-00475
Device Sequence Number16765719
Product Code NBW
UDI-Device Identifier10301937098502
UDI-Public10301937098502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/29/2020
Device Model Number7098C
Device Catalogue Number7098C
Device Lot Number8BJ3B04D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR